MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120410
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, coil embolization was performed by selecting each branch from multiple branches.It is unknown which arteries were treated.The complaint coils were used from a microcatheter (phenom) but re-sheathing was impossible.The complaint coil galaxy g3 6mm x 15cm (gly120615/ 30670813) was the first coil and another complaint coil galaxy g3 4mm x 10cm (gly120410/ 30628983) was the second coil used.Another g3 coil (4mm x 10cm) was used as a replacement coil and used without any problems.Additional event information states that no damage was noted in the device.Resistance was not felt at any time during the advancement of the coil through the microcatheter.It was not necessary to remove the microcatheter.Based on the product analysis of the device received, the embolic coil is stretched and kinked.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil is stretched and kinked.The findings meet us regulatory reporting criteria.Initial reporter phone: (b)(6) a non-sterile galaxy g3 4mm x 10cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil is protruding through the introducer.The device was inspected under microscopic magnification, and it was found that the introducer was kinked at the point where the core wire protrudes.Also, the embolic coil was inspected, and it was found to be stretched and kinked; it remains attached to the resistance heating (rh).No other damages were found in the device.The issue documented in the complaint that coil resheathing was not possible was confirmed since the damages noted in the in the introducer and coil components prevented the device from being resheathed.The resheathing tool could not be advanced past the kink damage observed in the introducer, resulting in coil protrusion due to manipulation and excessive force that may have been inadvertently applied.Coil kinking and stretching are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking and stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing; friction can cause force to be inadvertently been applied, resulting in the damages observed.Since the procedural situation that led to the coil being re-sheathed is unknown, there could be other factors that may have contributed to the issue encountered during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.During re-sheathing: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16303246
Report Number3008114965-2023-00094
Device Sequence Number6185616
Product Code KRD
UDI-Device Identifier10886704077473
UDI-Public10886704077473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLY120410
Device Catalogue NumberGLY120410
Device Lot Number30628983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 6MM X 15CM; PHENOM MICROCATHETER
Patient SexUnknown